MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) HYPOINT NDL26GA1/2IN; NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) HYPOINT NDL26GA1/2IN; NEEDLE
Catalog Number 300208
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: 2pcs of representative samples were received.The samples were inspected for hooked/damaged point(blunt needle).The visual inspection result for the samples is passed.Investigation conclusion: based on the visual inspection of the 2pcs returned samples (representative), there is no hooked/damaged point (blunt needle) observed.Root cause description: dhr reviewed for affected batch number observed no abnormalities that is related to the reported non-conformance.The returned samples (representative) were received and visual inspection was performed.There was no abnormality observed.Hence, root cause could not be established and will continue to monitor the complaint defect trend.Rationale: the root cause could not establish as the returned samples do not observe reported non-conformance.
 
Event or Problem Description
It was reported that the hypoint ndl26ga1/2in was involved in a case of serious injury -infection which occurred during use.The patient reported "skin and tissue" sticking to the needle after pulling it out, leaving "bloody spots on the abdomen" and a subsequent infection.It has not been specified whether any medical treatment was administered.The following information was provided by the initial reporter: the customer claims that the needle is blunt and difficult to pass through the abdominal wall.When the needle was pulled out, skin and tissue stuck to the needle.There were bloody spots on the abdomen that became infected.

Brand Name
HYPOINT NDL26GA1/2IN
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9812986
Report Number8041187-2020-00132
Device Sequence Number643282
Product Code FMI
UDI-Device Identifier00382903002085
UDI-Public00382903002085
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Catalogue Number300208
Device Lot Number8281157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2020
Initial Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;